Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Aug 13, 2010, 6:11 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 6:11 AM CDT (11:11 UTC)
- Expired
- Aug 13, 2010, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 82 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:30 AM CDT | FLASH FLOOD | Alma, WI | DAMAGE ACROSS THE COUNTY. 31 MUDSLIDES AND 4 COUNTY ROADS CLOSED. |
| Aug 13, 7:00 AM CDT | FLASH FLOOD | Independence, WI | ROAD WASHOUTS. WASHED OUT CULVERTS. CREEKS OUT OF THEIR BANKS. WATER OVER ROADWAYS. ALL IN AND AROUND THE INDEPENDENCE AREA. RAINFALL OF 4 INCHES. |
| Aug 13, 7:00 AM CDT | HEAVY RAIN 2 | 2 Nw Blair, WI | |
| Aug 13, 7:00 AM CDT | HEAVY RAIN 3.45 | Alma, WI | |
| Aug 13, 7:00 AM CDT | HEAVY RAIN 4 | Independence, WI | |
| Aug 13, 8:00 AM CDT | FLASH FLOOD | Nelson, WI | SEVERAL MUDSLIDES IN AND AROUND THE NELSON AREA. SEVERAL SMALLER CREEKS OUT OF THEIR BANKS AND UP OVER BRIDGE CROSSINGS. RAINFALL ESTIMATED AROUND 5 INCHES. |
| Aug 13, 8:00 AM CDT | FLASH FLOOD | Pigeon Falls, WI | COUNTY SHERIFF REPORTS MANY AREAS WITH MUDSLIDES AND ROADS UNDER WATER ACROSS NORTHERN PART OF COUNTY. |
| Aug 13, 9:00 AM CDT | HEAVY RAIN 3.17 | Whitehall, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3684 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS53 KARX 131111
FFWARX
WIC011-121-131400-
/O.NEW.KARX.FF.W.0023.100813T1111Z-100813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
611 AM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 900 AM CDT
* AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES 1 TO 2 INCH PER HOUR RAINFALL RATES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALMA...ARCADIA...MONDOVI...WHITEHALL...BLAIR...INDEPENDENCE...
MODENA...OSSEO AND STRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4458 9204 4460 9201 4460 9116 4418 9115
4418 9183 4429 9193 4435 9194 4442 9209
$$
RIECK2 follow-up statements
452
WGUS73 KARX 131312
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 AM CDT FRI AUG 13 2010
WIC011-121-131400-
/O.CON.KARX.FF.W.0023.000000T0000Z-100813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
812 AM CDT FRI AUG 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TREMPEALEAU AND BUFFALO
COUNTIES UNTIL 900 AM CDT...
A SPOTTER IN NELSON REPORTED MUDSLIDES...A COUPLE OF CREEKS THAT
WERE OVER THEIR BANKS AND THEIR BRIDGES...WITH OVER 5 INCHES OF RAIN
FALL ACCUMULATION.
THE RAIN HAS ENDED FOR THE WARNED AREA...BUT FLOODING PROBLEMS WILL
CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALMA...
ARCADIA...MONDOVI...WHITEHALL...BLAIR...INDEPENDENCE...MODENA...OSSEO
AND STRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4458 9204 4460 9201 4460 9116 4418 9115
4418 9183 4429 9193 4435 9194 4442 9209
$$
RIECK768
WGUS73 KARX 131354
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
854 AM CDT FRI AUG 13 2010
WIC011-121-131408-
/O.EXP.KARX.FF.W.0023.000000T0000Z-100813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
854 AM CDT FRI AUG 13 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR TREMPEALEAU AND
BUFFALO COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLASH FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4458 9204 4460 9201 4460 9116 4418 9115
4418 9183 4429 9193 4435 9194 4442 9209
$$
RABERDINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:48 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 13, 3:48 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT FRI AUG 13 2010
.SHORT TERM...TODAY THROUGH SUNDAY
FORECAST CONCERNS ARE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR HEAVY RAINFALL TODAY INTO TONIGHT. VERY WARM AND MUGGY
CONDITIONS WILL PERSIST ACROSS THE AREA TODAY WITH HEAT INDICES OF
95 TO 100 ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
CURRENT WATER VAPOR IMAGERY SHOWS TROUGH MOVING INTO THE DAKOTAS
WITH SHORTWAVE MOVING INTO WESTERN WISCONSIN. RADAR THIS MORNING
SHOWED A COMPLEX OF THUNDERSTORMS MOVING ACROSS EASTERN
MINNESOTA...INTO WESTERN WISCONSIN. VERY HEAVY RAINFALL AND GUSTY
WINDS WERE OCCURRING WITH SOME OF THE STRONGER STORMS. EXPECT STORMS
TO MOVE INTO WESTERN WISCONSIN THIS MORNING. AT THIS TIME...IT
APPEARS THAT THE BULK OF THE HEAVY RAIN WILL MOVE INTO CENTRAL
WISCONSIN THIS MORNING. GIVEN THE HIGH PRECIPITABLE WATER VALUES
ACROSS THE AREA AND RECENT HEAVY RAINS...HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR CLARK AND TAYLOR COUNTIES AS WELL AS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA TODAY THROUGH THIS EVENING.
CONFIDENCE REGARDING FLASH FLOOD POTENTIAL NOT AS HIGH OVER
SOUTHWEST WISCONSIN...BUT CONDITIONS MAY BECOME MORE FAVORABLE
THIS AFTERNOON AND THIS SITUATION WILL BE WATCHED CLOSELY FOR
POTENTIAL UPDATES.
13.00Z NAM/GFS INDICATING DIFFERING SOLUTIONS ON PLACEMENT OF HEAVY
PRECIPITATION THIS MORNING INTO THIS AFTERNOON. GFS APPEARS TO HAVE
A BETTER HANDLE OF PLACEMENT OF THUNDERSTORMS COMPLEX AND
PROGRESSION ACROSS THE FORECAST AREA. HAVE LEANED MORE TOWARD THE
GFS GUIDANCE FOR PRECIPITATION CHANCES TODAY.
FOR TODAY AND TONIGHT...UPPER TROUGH WILL SWING INTO THE EASTERN
DAKOTAS TODAY...AND HEAD FOR THE CWA TONIGHT. AFTERNOON ML CAPE
VALUES ARE EXPECTED TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS
AFTERNOON. 0 TO 6 KM SHEAR WILL INCREASE TODAY TO 40 TO 50 KTS.
GIVEN THE INSTABILITY AND SHEAR...EXPECT SOME OF THE THUNDERSTORMS
TO HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS THE MAIN
THREAT. IN ADDITION...HIGH PRECIPITABLE WATER VALUES ACROSS THE
AREA...WILL POSE A HEAVY RAIN THREAT INTO THIS EVENING.
SATURDAY AND SUNDAY...NAM/GFS/ECMWF SHOWING GOOD AGREEMENT WITH
PLACEMENT OF UPPER LEVEL TROUGH AXIS...EXTENDING FROM FAR NORTHWEST
ONTARIO INTO CENTRAL IOWA SATURDAY NIGHT. EXPECT TROUGH TO CLOSE
INTO AN UPPER LOW ON SUNDAY OVER NORTHERN ONTARIO...PLACING THE
FORECAST AREA IN COOL CYCLONIC FLOW. EXPECT TROUGH AXIS TO MOVES
ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
UPPER LOW WILL MOVE TOWARDS JAMES BAY SUNDAY NIGHT WITH A WEAK
EMBEDDED SHORTWAVE MOVING ACROSS NORTHERN NORTH DAKOTA INTO WESTERN
WISCONSIN. THE GFS IS GENERATING PRECIPITATION WITH THIS FEATURE
WHILE THE ECMWF MAINTAINS DRY CONDITIONS. SREF IS ALSO GOING WITH A
DRY SOLUTION THROUGH SUNDAY NIGHT. CONFIDENCE IS LOW REGARDING ANY
PRECIPITATION GENERATION WITH THIS SHORTWAVE...SO WILL MAINTAIN DRY
FORECAST.
BOTH THE GFS/ECMWF INDICATE A SUBTLE SHORTWAVE MOVING ACROSS THE
FORECAST AREA MONDAY AFTERNOON. FORECAST SOUNDINGS SHOWING STEEP
LAPSE RATES AND SOME LOW CAPE DURING THE AFTERNOON HOURS...MAINLY
NORTH OF THE I-94 CORRIDOR. HAVE DECIDED TO ADD SLIGHT OF RAIN SHOWERS FOR
MONDAY AFTERNOON ACROSS THESE AREAS. HAVE ALSO LOWERED HIGH TEMPS A
COUPLE DEGREES ACROSS THE AREAS THAT WILL EXPERIENCE THE RAIN
SHOWERS.
THE ECMWF CONTINUES TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE
THROUGH THE REGION FROM TUESDAY THROUGH WEDNESDAY...THERE REMAINS
SOME CONCERN THAT THE 12.00Z ECMWF WAS TOO STRONG WITH THIS WAVE AND
IT WAS COOLING THE AREA TOO MUCH FOR WEDNESDAY NIGHT AND THURSDAY.
LOOKING AT THE ACTIVE WAVE PATTERN ACROSS THE NORTHERN
HEMISPHERE...IT IS LIKELY THAT THE MODELS WILL GREATLY STRUGGLE WITH
THE UPPER AIR PATTERN AND THIS GREATLY LOWERS THE FORECAST
CONFIDENCE BEYOND WEDNESDAY.
&&
.AVIATION...TODAY THROUGH TONIGHT
RATHER COMPLEX SCENARIO FOR THIS FORECAST CYCLE CENTERED MAINLY ON
CONVECTIVE TRENDS IN THE NEAR TERM...THEN AGAIN LATER THIS
AFTERNOON/EVENING.
RADAR CURRENTLY SHOWING A BAND OF CONVECTION FROM EXTREME NORTH
CENTRAL IOWA INTO CENTRAL MINNESOTA IN ZONE OF LOW LEVEL WARM
ADVECTION AND BEING SUPPORTED BY 925MB-850MB MOISTURE TRANSPORT.
MODELS SHOW THIS MOISTURE TRANSPORT TO LEAN INTO THE LOCAL AREA
LATER THIS MORNING...THUS EXPECT CONVECTION TO CONTINUE TO MOVE
EAST-NORTHEAST WITH TIME AFFECTING THE KRST TAF SITE AROUND 08Z...BUT
WITH ITS NORTHEAST TRACK MAY SLIDE NORTH OF THE KLSE TAF SITE.
MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF WITHIN
THUNDERSTORMS...WHERE IFR CONDITIONS ARE POSSIBLE. THESE STORMS WILL
WEAKEN TRANSLATE EASTWARD LATER THIS MORNING.
THERE MAYBE A BREAK IN THE ACTION LATER THIS MORNING INTO EARLY
AFTERNOON. HOWEVER CONTINUED MOISTURE TRANSPORT AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON WILL LIKELY RE-FIRE CONVECTION
ONCE AGAIN...WITH THE MOST PROBABLY TIME OF AFTER 21Z AT BOTH KLSE
AND KRST.
&&
.HYDROLOGY...TODAY THROUGH SATURDAY MORNING
WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2 INCHES AND WARM
CLOUD DEPTHS RUNNING BETWEEN 4 AND 4.5 KM...IT APPEARS THE AREA
WILL SEE THE THREAT FOR HEAVY RAIN. IN ADDITION...IT LOOKS LIKE WE
WILL CONTINUE TO SEE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH EARLY SATURDAY MORNING. THIS WILL LIKELY RESULT IN THE
POTENTIAL OF SOME FLOODING AND MUD/ROCK SLIDES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR WIZ054-WIZ055-WIZ061.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029.
MN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR IAZ010-IAZ011-IAZ029-IAZ030.
&&
SHORT/LONG TERM...WETENKAMP
AVIATION...RABERDING
HYDROLOGY...WETENKAMPHazardous weather outlook, Aug 13, 5:08 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 508 AM CDT FRI AUG 13 2010 WIZ017-029-141100- CLARK-TAYLOR- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE REGION THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN AND POSSIBLY DAMAGING WIND GUSTS. AFTER A BRIEF BREAK FROM LATE MORNING INTO THE AFTERNOON ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN WHICH COULD LEAD TO FLOODING AND FLASH FLOODING IS POSSIBLE...ALONG WITH DAMAGING WIND GUSTS. A FLOOD WATCH HAS BEEN POSTED FOR THE AREA THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. WIZ032>034-041>044-053-141100- ADAMS-BUFFALO-JACKSON-JUNEAU-LA CROSSE-MONROE-TREMPEALEAU-VERNON- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN AND POSSIBLY DAMAGING WIND GUSTS. THERE COULD BE A BRIEF BREAK FROM LATE MORNING INTO THE AFTERNOON UNTIL ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN WHICH COULD LEAD TO FLOODING AND FLASH FLOODING IS POSSIBLE...ALONG WITH DAMAGING WIND GUSTS. IN ADDITION HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE...WITH THE HIGHEST READINGS IN THE VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-141100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS MORNING AND WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND THE POSSIBILITY OF DAMAGING WIND GUSTS. THERE MAY BE A BRIEF BREAK LATER THIS MORNING AND EARLY AFTERNOON BEFORE ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN ARE EXPECTED WHICH COULD LEAD TO FLOODING AND FLASH FLOODING...ALONG WITH DAMAGING WIND GUSTS. A FLOOD WATCH HAS BEEN ISSUED FOR THE AREA TODAY AND TONIGHT. IN ADDITION HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. WIZ054-055-061-141100- CRAWFORD-GRANT-RICHLAND- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN ALONG WITH THE POSSIBILITY OF DAMAGING WIND GUSTS. THERE MAY BE A BRIEF BREAK FROM LATE MORNING INT THE AFTERNOON BEFORE ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN ARE EXPECTED WHICH COULD LEAD TO FLOODING AND FLASH FLOODING...ALONG WITH DAMAGING WIND GUSTS. IN ADDITION HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE AND A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. RABERDING
In the hours before
Special weather statement, Aug 13, 3:55 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 355 AM CDT FRI AUG 13 2010 MNZ079-088-WIZ032-033-131100- BUFFALO-TREMPEALEAU-WABASHA-WINONA- 355 AM CDT FRI AUG 13 2010 AT 353 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES WEST OF MISHA MOKWA TO 24 MILES WEST OF WEST NEWTON...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... ALMA...MODENA AROUND 430 AM... MONDOVI AROUND 440 AM... ARCADIA...STRUM AROUND 510 AM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. RIECK
Local storm report, Aug 13, 4:45 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM TSTM WND GST 3 NW WABASHA 44.40N 92.09W
08/13/2010 M48.00 MPH WABASHA MN AMATEUR RADIO
&&
RIECKLocal storm report, Aug 13, 5:26 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 4 NW ALMA 44.37N 91.98W
08/13/2010 BUFFALO WI PUBLIC
TREES REPORTED DOWN BETWEEN ALMA AND NELSON.
&&
WETENKAMPSpecial weather statement, Aug 13, 5:36 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 536 AM CDT FRI AUG 13 2010 MNZ079-087-088-094>096-WIZ032-131130- BUFFALO-FILLMORE-HOUSTON-MOWER-OLMSTED-WABASHA-WINONA- 536 AM CDT FRI AUG 13 2010 AT 534 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PREDMORE TO 18 MILES SOUTHWEST OF HIGHWAYS 63 AND 16...MOVING EAST AT 50 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... WHITEWATER STATE PARK...ST. CHARLES...DOVER AROUND 550 AM... BETHANY...ALTURA...SPRING VALLEY...CHATFIELD AROUND 600 AM... MINNESOTA CITY AROUND 610 AM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. RIECK
Local storm report, Aug 13, 5:47 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG 1 N INDEPENDENCE 44.38N 91.42W
08/13/2010 TREMPEALEAU WI AMATEUR RADIO
LIMBS DOWN ACROSS POWER LINES
&&
RIECKSpecial weather statement, Aug 13, 5:54 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 554 AM CDT FRI AUG 13 2010 IAZ008>011-018-019-029-MNZ094>096-WIZ041>043-053>055-061-131300- ALLAMAKEE-CHICKASAW-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON- HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-RICHLAND-VERNON-WINNESHIEK- 554 AM CDT FRI AUG 13 2010 AT 548 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM NEAR KELLOGG MINNESOTA TO ORCHARD IOWA...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED AS THESE STORMS MOVE ACROSS THE AREA. LOCATIONS THAT MAY BE AFFECTED INCLUDE... RICEVILLE...ELMA...FOUNTAIN...PRESTON...JERICO AND LANESBORO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:34 AM CDT | Flash Flood Watch | ARX | Clark, Taylor | 17 min |
| Aug 13, 1:51 AM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 22 hr |
| Aug 13, 3:55 AM CDT | Heat Advisory | ARX | Crawford, Grant, Richland | 15 hr |
| Aug 13, 4:20 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 55 min |
| Aug 13, 4:59 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 61 min |
| Aug 13, 5:56 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 49 min |
| Aug 13, 6:03 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, La Crosse, Trempealeau | 57 min |
| Aug 13, 6:31 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 59 min |
| Aug 13, 7:18 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Jackson, Juneau, Monroe, Vernon | 57 min |
| Aug 13, 7:48 AM CDT | Areal Flood Advisory | ARX | La Crosse | 93 min |
| Aug 13, 8:59 AM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
| Aug 13, 9:05 AM CDT | Flash Flood Watch | ARX | Clark, Taylor | 13 hr |
| Aug 13, 9:10 AM CDT | Areal Flood Advisory | ARX | Crawford, Richland, Vernon | 3 hr |
| Aug 13, 9:36 AM CDT | Areal Flood Warning | ARX | Jackson | 5 hr |
| Aug 13, 10:33 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 5 days |
| Aug 13, 11:24 AM CDT | Flash Flood Warning | ARX | Crawford, Richland, Vernon | 4 hr |
| Aug 13, 12:08 PM CDT | River Flood Warning | ARX | Vernon | 10 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Monroe, Vernon | 9 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Richland, Vernon | 25 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Richland, Vernon | 66 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 3 days |
| Aug 13, 2:53 PM CDT | Areal Flood Advisory | ARX | Grant | 4 hr |
| Aug 13, 2:58 PM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 24 hr |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 4 days |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Aug 13, 3:24 PM CDT | Areal Flood Warning | ARX | Richland, Vernon | 24 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.